Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Fermat's Last Theorem (Case 1) and the Wieferich Criterion

Don Coppersmith
Mathematics of Computation
Vol. 54, No. 190 (Apr., 1990), pp. 895-902
DOI: 10.2307/2008518
Stable URL: http://www.jstor.org/stable/2008518
Page Count: 8
  • Read Online (Free)
  • Download ($34.00)
  • Subscribe ($19.50)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Fermat's Last Theorem (Case 1) and the Wieferich Criterion
Preview not available

Abstract

This note continues work by the Lehmers [3], Gunderson [2], Granville and Monagan [1], and Tanner and Wagstaff [6], producing lower bounds for the prime exponent $p$ in any counterexample to the first case of Fermat's Last Theorem. We improve the estimate of the number of residues $r \operatorname{mod} p^2$ such that $r^p \equiv r \operatorname{mod} p^2$, and thereby improve the lower bound on $p$ to $7.568 \times 10^{17}$.

Page Thumbnails

  • Thumbnail: Page 
895
    895
  • Thumbnail: Page 
896
    896
  • Thumbnail: Page 
897
    897
  • Thumbnail: Page 
898
    898
  • Thumbnail: Page 
899
    899
  • Thumbnail: Page 
900
    900
  • Thumbnail: Page 
901
    901
  • Thumbnail: Page 
902
    902